Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Fort Worth, TX

April 1, 2015Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2015, 6:54 PM CDT for Parker County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 6:54 PM CDT (23:54 UTC)
Expired
Apr 1, 2015, 7:30 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:27 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 1, 3:27 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT WED APR 1 2015

.DISCUSSION...
A SHORTWAVE TROUGH CONTINUES TO PROGRESS EAST ACROSS TEXAS AND THE
SOUTHERN PLAINS THIS AFTERNOON. EXTENSIVE CLOUDCOVER ASSOCIATED
WITH THIS FEATURE HAS LIMITED ADDITIONAL THUNDERSTORM DEVELOPMENT
ACROSS THE AREA FOR MUCH OF THE LATE MORNING AND AFTERNOON.
THAT SAID...LOCATIONS SOUTHWEST OF THE EARLIER ACTIVITY /AND
OUTSIDE OF THE THICKER CLOUD COVER/ ARE NOW EXPERIENCING
CONVECTIVE INITIATION...AND ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATE AFTERNOON AND EARLY EVENING AS THE ATMOSPHERE
CONTINUES TO DESTABILIZE. THOUGH THE BEST INSTABILITY HAS REMAINED
MAINLY SOUTH OF I-20...ADDITIONAL DEVELOPMENT WILL REMAIN
POSSIBLE AREA-WIDE AS COOLER AIR ALOFT ASSOCIATED WITH THE
SHORTWAVE AIDS IN ADDITIONAL DESTABILIZATION. WE WILL KEEP SLIGHT
CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING
WITH CHANCE POPS ACROSS THE SOUTH. ALL ACTIVITY SHOULD MOVE EAST
OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS THE SYSTEM
ACCELERATES OFF TO THE NORTHEAST.

AN UPPER TROUGH DROPPING SOUTHEAST ACROSS THE WEST COAST WILL MOVE
EAST ACROSS THE CENTRAL PART OF THE CONUS LATE THURSDAY INTO
FRIDAY. THIS WILL FORCE A COLD FRONT SOUTH THROUGH NORTH TEXAS
FRIDAY. AHEAD OF THE SYSTEM...A DRYLINE WILL SURGE EAST TO NEAR THE
I-35 CORRIDOR THURSDAY AFTERNOON. GOOD INSTABILITY IS BEING
ADVERTISED IN THE VICINITY OF THE DRYLINE...BUT IT LOOKS LIKE A
STRONG CAP WILL PRECLUDE CONVECTIVE INITIATION FOR THE MAJORITY OF
THE REGION. WE WILL KEEP SOME 20 POPS ALONG I-35 NORTH OF I-20
THURSDAY AFTERNOON WHERE A LOW PROBABILITY FOR STORM DEVELOPMENT
WILL EXIST. LOW TO MID 90S TEMPERATURES ARE LIKELY THURSDAY
AFTERNOON ACROSS THE WESTERN THIRD OF THE AREA WHERE VEERED WINDS
AND DRY AIR WILL BE IN PLACE.

THE FAST MOVING FRONT WILL PROVIDE FOCUS FOR SCATTERED SHOWERS
AND THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH
TEXAS. CONDITIONS ACROSS THE NORTHWESTERN HALF WILL LIKELY REMAIN
TOO DRY FOR PRECIPITATION ASSOCIATED WITH THE FRONT. STRONG NORTH
WINDS WILL USHER IN SEASONABLY COOL AIR FRIDAY AND SATURDAY
BEHIND THE FRONT.

SOUTHWESTERLY FLOW WILL DEVELOP ALOFT SATURDAY NIGHT AND SUNDAY
AS A LARGER SCALE TROUGH DEEPENS ALONG THE WEST COAST. INCREASING
ISENTROPIC LIFT ABOVE THE COOL AIRMASS AT THE SURFACE WILL
GENERATE SHOWERS AND ISOLATED THUNDERSTORMS LATE SATURDAY THROUGH
SUNDAY ACROSS MUCH OF THE REGION. RETURN FLOW WILL INCREASE AT THE
SURFACE MONDAY AS CYCLOGENESIS INTENSIFIES IN LEE OF THE ROCKIES.
THIS WILL PLACE NORTH TEXAS BACK IN THE WARM SECTOR FOR MOST OF
NEXT WEEK IN ADVANCE OF THE DEEPENING WEST COAST TROUGH. CHANCES
OF MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR MONDAY THROUGH MUCH
OF NEXT WEEK AS SUBTLE DISTURBANCES PASS OVERHEAD IN THE SOUTHWEST
FLOW ALOFT. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME OF
THESE STORMS TO BECOME SEVERE EACH AFTERNOON AND EVENING...AND WE
WILL GET A BETTER LOOK AT THE FORECAST ELEMENTS AS WE HEAD
THROUGH EASTER WEEKEND. TEMPERATURES NEXT WEEK WILL REMAIN ABOUT
10 DEGREES ABOVE NORMAL WITH LOWS IN THE 60S AND HIGHS GENERALLY
IN THE 80S.

30

&&

.AVIATION...
/ISSUED 1231 PM CDT WED APR 1 2015/
THE MVFR CIGS IN THE AREA ARE GENERALLY LIFTING TO VFR OR ARE
SCATTERING OUT. THE AIRMASS IS ONLY VERY WEAKLY CAPPED AND WITH
CONTINUED HEATING SHOULD BE UNCAPPED AND MODERATELY UNSTABLE SOON.
AS A SHORTWAVE TRACKS THROUGH THE REGION THIS AFTERNOON AND
EVENING...THIS WILL IGNITE SCATTERED CONVECTION IN THE AREA.
SHORT-TERM HI-RES GUIDANCE CONTINUES TO FOCUS IN ON THE 21-01Z
WINDOW FOR STORMS AT THE TAF SITES...AND WE HAVE VCTS IN THE
FORECAST FOR THAT TIME. WILL UPDATE TAFS IF RADAR TRENDS BEGIN TO
INDICATE THAT STORMS WILL DIRECTLY IMPACT TAF SITES.

OTHERWISE MVFR CIGS WILL ARRIVE LATE TONIGHT AROUND 5-6Z AND
PERSIST INTO THURSDAY MORNING. SOUTH WINDS WILL PREVAIL AT 10-20KT
WITH HIGHER GUSTS.

WILL LEAVE THUNDER OUT OF TAFS THURSDAY AT DFW AS THE PROBABILITY
THAT THE CAP WILL BREAK AND A STORM WILL IMPACT DFW IS LESS THAN
20 PERCENT...BUT WE WILL CONTINUE TO MONITOR THIS POTENTIAL
CLOSELY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  86  67  74  47 /  20  20  20  20   5
WACO, TX              65  84  67  77  48 /  20  10  10  30   5
PARIS, TX             63  79  65  72  42 /  20  20  20  30   5
DENTON, TX            65  84  66  74  44 /  20  20  20  10   5
MCKINNEY, TX          64  81  66  73  44 /  20  20  20  20   5
DALLAS, TX            65  84  67  75  47 /  20  20  20  20   5
TERRELL, TX           64  82  67  74  45 /  20  20  20  30   5
CORSICANA, TX         64  81  66  76  47 /  20  10  10  30   5
TEMPLE, TX            65  83  66  77  48 /  20  10  10  30   5
MINERAL WELLS, TX     64  90  66  74  45 /  10  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 1, 3:42 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED APR 1 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
342 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS LATE
THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME STRONG TO
SEVERE AND PRODUCE LARGE HAIL...STRONG WINDS...AND FREQUENT CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY AFTERNOON AND EVENING...MAINLY FOR AREAS EAST OF THE
INTERSTATE 35 CORRIDOR AND NORTH OF THE INTERSTATE 20 CORRIDOR.
LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN HAZARDS.

THERE IS A CHANCE FOR THUNDERSTORMS FOR PARTS OF NORTH AND
CENTRAL TEXAS ON FRIDAY AND FROM SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 1, 5:05 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             PECAN ACRES             32.97N  97.47W
04/01/2015  M2.75 INCH       TARRANT            TX   TRAINED SPOTTER
Local storm report, Apr 1, 5:08 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 W HASLET              32.97N  97.44W
04/01/2015  E1.50 INCH       TARRANT            TX   TRAINED SPOTTER

            NEAR 287B AND 287 SPLIT
Local storm report, Apr 1, 5:12 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             HASLET                  32.97N  97.35W
04/01/2015  M1.00 INCH       TARRANT            TX   AMATEUR RADIO

            PEA TO QUARTER SIZE HAIL AT HWY 287/FM 718 (WAL-MART)
Local storm report, Apr 1, 5:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             3 NW HASLET             33.00N  97.39W
04/01/2015  E1.25 INCH       TARRANT            TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED HALF DOLLAR SIZED HAIL NW OF
            HASLET.
Special weather statement, Apr 1, 6:14 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT WED APR 1 2015

TXZ130-020000-
ERATH TX-
614 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH COUNTIES
UNTIL 700 PM CDT...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF HUCKABAY...OR 15 MILES SOUTHEAST OF RANGER...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUCKABAY AND MORGAN MILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3229 9849 3230 9847 3246 9847 3251 9836
      3251 9815 3235 9807 3225 9848 3229 9850
TIME...MOT...LOC 2314Z 246DEG 15KT 3237 9844

15-BAIN
Special weather statement, Apr 1, 6:32 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT WED APR 1 2015

TXZ116-117-020015-
PARKER TX-PALO PINTO TX-
632 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALO PINTO AND
SOUTHWESTERN PARKER COUNTIES UNTIL 715 PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LIPAN...OR 14 MILES SOUTH OF MINERAL WELLS...
MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...MINERAL WELLS...COOL...MINERAL WELLS STATE PARK AND
MILLSAP.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 379 AND 405.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3262 9828 3290 9802 3270 9779 3256 9802
      3256 9807 3253 9807 3252 9810 3252 9816
TIME...MOT...LOC 2331Z 226DEG 15KT 3261 9815

15-BAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:57 AM CDTSpecial Weather StatementFWDJack, Wise48 min
Apr 1, 7:06 AM CDTSpecial Weather StatementFWDCooke24 min
Apr 1, 8:09 AM CDTSpecial Weather StatementFWDGrayson51 min
Apr 1, 3:37 PM CDTSpecial Weather StatementFWDTarrant23 min
Apr 1, 3:49 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant41 min
Apr 1, 4:28 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant, Wise47 min
Apr 1, 4:59 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise46 min
Apr 1, 5:04 PM CDTAreal Flood AdvisoryFWDTarrant, Wise56 min
Apr 1, 5:37 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant18 min
Apr 1, 6:14 PM CDTSpecial Weather StatementFWDErath46 min
Apr 1, 6:32 PM CDTSpecial Weather StatementFWDParker43 min
Apr 1, 6:58 PM CDTSpecial Weather StatementFWDRains47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.